Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Jun 17, 2015, 4:04 PM CDT for 4 counties in Missouri. It took effect at Jun 18, 2015, 1:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 4:04 PM CDT (21:04 UTC)
- In effect from
- Jun 18, 2015, 1:00 AM CDT
- Expired
- Jun 18, 2015, 10:25 PM CDT
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Bates County, MO, Cooper County, MO, Henry County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
624 WGUS63 KEAX 172104 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 PM CDT WED JUN 17 2015 ...POSSIBLE FLOODING FROM TROPICAL STORM BILL... .AS TROPICAL STORM BILL MOVES EAST THROUGH SOUTHERN MISSOURI THROUGH THE END OF THE WORK WEEK MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED WHICH COULD RESULT IN FLOODING. WHILE MUCH OF THE RAIN IS EXPECTED TO THE SOUTH OF THIS FLASH FLOOD WATCH...SATURATED GROUND AND DRAINAGE BASINS THAT ROUT THE WATER NORTH MAY LEAD TO THE RAPID DEVELOPMENT OF FLOODING IN COUNTIES FROM WEST CENTRAL MISSOURI THROUGH CENTRAL MISSOURI. MOZ045-046-053-054-180515- /O.NEW.KEAX.FF.A.0007.150618T0600Z-150620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 404 PM CDT WED JUN 17 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND WEST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...COOPER AND PETTIS. IN WEST CENTRAL MISSOURI...BATES AND HENRY. * FROM 1 AM CDT THURSDAY THROUGH FRIDAY EVENING * LOCALLY HEAVY RAINFALL MAY IMPACT THE AREA STARTING LATE TONIGHT THROUGH THURSDAY NIGHT...WITH THE POTENTIAL FOR THE HEAVY RAIN TO LINGER INTO FRIDAY. * RIVERS...CREEKS AND STREAMS WILL LIKELY EXPERIENCE FLOODING WITH THIS EXCESSIVE RAINFALL. IN ADDITION...MANY LOW WATER CROSSINGS MAY BECOME FLOODED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
3 follow-up statements
075 WGUS63 KEAX 180606 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 AM CDT THU JUN 18 2015 ...FLOODING POSSIBLE FROM TROPICAL DEPRESSION BILL... .AS THE REMNANTS OF TROPICAL STORM BILL PROGRESS THROUGH THE SOUTHERN HALF OF MISSOURI... WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE FROM SOUTHWESTERN THROUGH EASTERN MISSOURI. WHILE THE BULK OF THE RAIN WILL FALL SOUTH OF THE LOCAL AREA... THERE MAY BE POCKETS OF AN INCH TO AS MUCH AS AN INCH AND HALF FROM HENRY COUNTY THROUGH COOPER COUNTY. GIVEN HOW SATURATED SOILS ARE AND RIVERS ALREADY IN FLOOD... THE CAPACITY TO HANDLE MUCH MORE RAIN IS VERY LIMITED AND MAY RESULT IN RAPID RISES ON AREA RIVERS AND STREAMS. MOZ045-046-053-054-181800- /O.CON.KEAX.FF.A.0007.000000T0000Z-150620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 106 AM CDT THU JUN 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI AND WEST CENTRAL MISSOURI... INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...COOPER AND PETTIS. IN WEST CENTRAL MISSOURI...BATES AND HENRY. * THROUGH FRIDAY EVENING * LOCALLY HEAVY RAINFALL MAY IMPACT THE AREA THURSDAY AND THURSDAY NIGHT...WITH THE POTENTIAL FOR THE HEAVY RAIN TO LINGER INTO FRIDAY. * RIVERS...CREEKS AND STREAMS WILL LIKELY EXPERIENCE FLOODING WITH THIS EXCESSIVE RAINFALL. IN ADDITION...MANY LOW WATER CROSSINGS MAY BECOME FLOODED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
784 WGUS63 KEAX 181745 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1245 PM CDT THU JUN 18 2015 ...FLOODING POSSIBLE FROM TROPICAL DEPRESSION BILL... .AS THE REMNANTS OF TROPICAL STORM BILL PROGRESS THROUGH THE SOUTHERN HALF OF MISSOURI... WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE FROM SOUTHWESTERN THROUGH EASTERN MISSOURI. WHILE THE BULK OF THE RAIN WILL FALL SOUTH OF THE LOCAL AREA... THERE MAY BE POCKETS OF AN INCH TO AS MUCH AS AN INCH AND HALF FROM HENRY COUNTY THROUGH COOPER COUNTY. GIVEN HOW SATURATED SOILS ARE AND RIVERS ALREADY IN FLOOD...THE CAPACITY TO HANDLE MUCH MORE RAIN IS VERY LIMITED AND MAY RESULT IN RAPID RISES ON AREA RIVERS AND STREAMS. MOZ045-046-053-054-190145- /O.CON.KEAX.FF.A.0007.000000T0000Z-150620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 1245 PM CDT THU JUN 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI AND WEST CENTRAL MISSOURI... INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...COOPER AND PETTIS. IN WEST CENTRAL MISSOURI...BATES AND HENRY. * THROUGH FRIDAY EVENING * LOCALLY HEAVY RAINFALL MAY IMPACT THE AREA TODAY AND TONIGHT...WITH THE POTENTIAL FOR THE HEAVY RAIN TO LINGER INTO FRIDAY. * RIVERS...CREEKS AND STREAMS WILL LIKELY EXPERIENCE FLOODING WITH THIS EXCESSIVE RAINFALL. IN ADDITION...MANY LOW WATER CROSSINGS MAY BECOME FLOODED AND IMPASSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
594 WGUS63 KEAX 190325 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1025 PM CDT THU JUN 18 2015 MOZ045-046-053-054-190430- /O.CAN.KEAX.FF.A.0007.000000T0000Z-150620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 1025 PM CDT THU JUN 18 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND WEST CENTRAL MISSOURI HAS BEEN CANCELLED. THE HEAVY RAINFALL THREAT DUE TO THE REMNANTS OF BILL HAS SUBSIDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 12:58 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 12:58 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT Wed Jun 17 2015 .DISCUSSION... Issued at 323 AM CDT WED JUN 17 2015 A frontal boundary was presumably still in the area based on short-term model guidance analysis. The weak forcing along this front, within a continued high moisture content airmass, continues to result in isolated to scattered shower activity across mainly the southeastern half of the forecast area. With afternoon heating these showers should increase in coverage. With the best moisture still across the southern half of the forecast area, those areas should see the best chances for precipitation. However, we'll also need to watch another weak frontal boundary advancing from the north which may also bring showers and storms into northwestern and northern Missouri this evening and tonight. Overall, the threat of severe weather continues to look low as shear remains weak and instability over much of the forecast area is fairly low. Localized heavy rainfall, especially over the southern half of the forecast area, where the highest precipitable water values remain, will continue to be a concern. Focus then turns to the influence that the remnants of TS Bill will have on the area. Models are in fairly good agreement that this system will recurve and start moving to the northwest over Oklahoma. This would take the track of the heaviest rain from southwestern Missouri through eastern Missouri. We'll likely see some heavy rain in our far southern to southeastern zones as a result. With the heaviest rain still looking like it will miss most of the forecast area, have held off on any flood/flash flood watches. In the wake of the remnants of TS Bill, upper level riding will build into the area from the west. While the riding is very broad, it will usher in very warm temperatures aloft with stronger southwesterly winds. 850mb temperatures in the 22C to 26C range suggest the potential for low to mid 90 degree surface temperatures. Some of this heat will be negated by how wet the region is or will still be. But with forecast highs expected to be in the low 90s and dewpoints in the middle 70s, heat index values in the 100 to 105 degree range seem likely for Saturday. The ridge continues to build into the Central and Southern Plains into early next week with a distinct northwest flow regime setting up across the Northern Plains and Upper Midwest. This could mean multiple convective systems track across mainly areas to our north which could have an impact on northern Missouri, depending on how far south they're able to track. Otherwise, it looks hot and humid conditions heading into next week with highs in the lower 90s and heat index values around 100. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1258 PM CDT WED JUN 17 2015 Combination of VFR and MVFR conditions dominate the terminals this afternoon with isolated thunderstorms beginning to bubble up in the afternoon heat. Storm motion looks to keep most of the terminals clear of activity, but have included VCTS for the rest of the afternoon hours as where and when storms pop up is rather uncertain. Otherwise, expect winds to calm a bit with sunset and likely remaining form the south through much of the remaining period, though they might beginning backing to the east late Thursday morning. Lastly, have added another line for VCTS at the KSTJ terminal in northwest Missouri as some storms might bubble up along a front across the Iowa border and drift south tomorrow morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...Cutter
Hazardous weather outlook, Jun 17, 4:56 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 456 AM CDT WED JUN 17 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 456 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED TODAY. SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL WILL AFFECT AREAS JUST SOUTH OF THE FORECAST AREA THROUGH FRIDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:59 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 hr |
| Jun 17, 8:49 AM CDT | River Flood Warning | EAX | Cooper | 32 hr |
| Jun 17, 10:02 AM CDT | Areal Flood Warning | EAX | Cooper | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.